Alert archive / Alabama / River Flood Warnings in 2012

River Flood Warning 11, NWS Birmingham, AL

December 28, 2012Sumter County, Alabama

NWS Birmingham, AL issued this river flood warning at Dec 28, 2012, 8:06 PM CST for Sumter County, Alabama. It took effect at Dec 28, 2012, 10:49 PM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2012, 8:06 PM CST (02:06 UTC)
In effect from
Dec 28, 2012, 10:49 PM CST
Expired
Dec 29, 2012, 6:41 AM CST
In force
8 hr
Issued by
NWS Birmingham, AL
Flood severity
Minor

County Sumter County, AL

The radar

The Columbus AFB radar (KGWX), 146 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sucarnoochee River at Livingston (LVNA1). The gauge peaked at 15.35 ft at Dec 29, 2012, 1:00 AM CST.

actionminormoderate15202512/2912/30
Action stage
18 ft
Minor stage
18 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02467500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

007 
WGUS44 KBMX 290206
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BIRMINGHAM AL 
806 PM CST FRI DEC 28 2012

...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... 

SUCARNOOCHEE RIVER AT LIVINGSTON AFFECTING SUMTER COUNTY.

.HEAVY RAINFALL EARLIER THIS WEEK PLUS TODAY'S RAINFALL OVER 
THE TOMBIGBEE DRAINAGE BASIN HAS CAUSED CREEK RISES NEAR LIVINGSTON
IN SUMTER COUNTY.  A FLOOD WARNING IS NOW IN EFFECT FOR THE 
SUCARNOOCHEE CREEK AT LIVINGSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY SATURDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC119-291406-
/O.NEW.KBMX.FL.W.0011.121229T0449Z-121230T1800Z/
/LVNA1.1.ER.121229T0449Z.121229T1200Z.121230T0600Z.NO/
806 PM CST FRI DEC 28 2012

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SUCARNOOCHEE RIVER AT LIVINGSTON.
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:30 PM FRIDAY THE STAGE WAS 14.6 FEET. 
* FLOOD STAGE IS 18 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 19.7 FEET BY TOMORROW MORNING . THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY EARLY SUNDAY MORNING.
* IMPACT...AT 18 FEET...FLOODING OF FARMLANDS AROUND LIVINGSTON 
  OCCURS AND CATTLE SHOULD BE MOVED TO HIGHER GROUND.

$$
2 follow-up statements
178 
WGUS84 KBMX 290707
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
107 AM CST SAT DEC 29 2012


...THE FLOOD WARNING CONTINUES FOR THE SUCARNOOCHEE RIVER AT 
LIVINGSTON...

.HEAVY RAINFALL EARLIER THIS WEEK PLUS TODAY'S RAINFALL OVER 
THE TOMBIGBEE DRAINAGE BASIN HAS CAUSED CREEK RISES NEAR LIVINGSTON
IN SUMTER COUNTY.  A FLOOD WARNING REMAINS IN EFFECT FOR THE 
SUCARNOOCHEE CREEK AT LIVINGSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY SATURDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC119-291907-
/O.EXT.KBMX.FL.W.0011.000000T0000Z-121231T0000Z/
/LVNA1.1.ER.121229T2217Z.121230T0600Z.121230T1200Z.NO/
107 AM CST SAT DEC 29 2012

...FLOOD WARNING EXTENDED UNTIL SUNDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE SUCARNOOCHEE RIVER AT LIVINGSTON.
* UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:30 AM SATURDAY THE STAGE WAS 15.4 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 18.5 FEET AFTER MIDNIGHT TONIGHT . THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW MORNING .
* IMPACT...AT 18.0 FEET...FLOODING OF FARMLANDS AROUND LIVINGSTON 
  OCCURS AND CATTLE SHOULD BE MOVED TO HIGHER GROUND.

$$
154 
WGUS84 KBMX 291241
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
641 AM CST SAT DEC 29 2012


...THE FLOOD WARNING IS CANCELLED FOR THE SUCARNOOCHEE RIVER AT 
LIVINGSTON...

.THE FLOOD WARNING IS CANCELLED FOR THE SUCARNOOCHEE RIVER AT
LIVINGSTON. THE RIVER HAS CRESTED BELOW FLOOD STAGE AND WILL
CONTINUE TO SLOWLY FALL OVER THE NEXT SEVERAL DAYS.

THIS WILL BE THE LAST STATEMENT ISSUED FOR THIS EVENT.

&&

ALC119-291311-
/O.CAN.KBMX.FL.W.0011.000000T0000Z-121231T0000Z/
/LVNA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
641 AM CST SAT DEC 29 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE SUCARNOOCHEE RIVER AT LIVINGSTON.
* AT  6:30 AM SATURDAY THE STAGE WAS 15.2 FEET. 
* FLOOD STAGE IS 18 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 15.4 FEET.
  THE RIVER WILL FALL TO 14.4 FEET BY EARLY SUNDAY MORNING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Dec 28, 6:05 PM CST, 2 hours 1 minute earlier.

Area forecast discussion, Dec 28, 6:05 PM CST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
605 PM CST FRI DEC 28 2012

.UPDATE...
FOR AVIATION DISCUSSION.

&&

.DISCUSSION...

RIGHT NOW...DRY IN THE EAST AND WET IN THE WEST. THIS WILL BE
CHANGING OVER THE NEXT FEW HOURS AS THE RAIN SHIELD WILL CONTINUE
TO BUILD EAST AND EXPAND. STILL HAVE A CHANCE AT SOME ISOLATED
THUNDER IN TO THE SOUTH...BUT EVEN THAT WOULD BE LIMITED AND
ISOLATED AT BEST. TEMPERATURES REMAIN ON THE COLD SIDE ACROSS THE
NORTH WITH 36 DEGREES AT HALEYVILLE. ALL OF THE PRECIPITATION HERE
IS LIQUID AS THE LAYERS ALOFT ARE FAIRLY WARM. RAIN WILL BE ENDING
UP IN THE NORTHWEST FAIRLY QUICKLY AFTER SUNSET...BUT TO STICK
WITH CURRENT TRENDS WENT DEFINITE THROUGH 9 PM. AS THE SURFACE LOW
TRACKS TO OUR SOUTH AND EAST THIS EVENING...RAIN WILL END
NORTHWEST TO SOUTH. COULD SEE SOME WRAP AROUND WITH THE UPPER LOW
TOMORROW...BUT ONCE AGAIN THINGS SHOULD BE ALL LIQUID. EVEN IF A
FEW FLAKES DID MIX IN ACROSS THE NORTH...NO ACCUMULATIONS WOULD
OCCUR.

DRY AGAIN BY SATURDAY NIGHT AREA WIDE AND WILL STAY THAT WAY
THROUGH MONDAY MORNING AS HIGH PRESSURE SLIDES THROUGH THE AREA.
THE NEXT TROUGH AND SHORTWAVE WILL BEGIN TO AFFECT THE AFTER BY
MONDAY AFTERNOON...WITH RAIN LIKELY FOR THE END OF 2012 AND THE
BEGINNING OF 2013. GOOD NEWS AT THIS TIME...IT APPEARS TO BE
PREDOMINATELY A RAIN EVENT WITH ONLY ISOLATED CHANCE OF
THUNDERSTORMS. IN FACT CONTINUED TO KEEP THE THUNDERSTORM WORDING
OUT OF THE FORECAST FOR THIS UPDATE. WILL NEED TO MONITOR FOR
INCREASING INSTABILITY THAT COULD RESULT IN MORE THUNDERSTORMS...
ESPECIALLY ON THE LEADING EDGE OF THE FRONT.

THIS SYSTEM SHOULD MOVE OUT BY TUESDAY NIGHT AND THEN AN INVERTED
TROUGH WILL SET UP BY WEDNESDAY/THURSDAY AND INCREASE OUR RAIN
CHANCES ACROSS THE SOUTH. SO THE DRIEST LOCATIONS IN 2012 WILL
START OUT THE WETTEST FOR 2013 IF EVERYTHING HOLDS TOGETHER AS
FORECAST. AT THIS TIME THE ATMOSPHERE REMAINS JUST WARM ENOUGH TO
KEEP ALL PRECIPITATION AS RAIN THROUGHOUT THE PERIOD.

16

&&

.AVIATION...
00Z TAF DISCUSSION.

RAIN WILL CONTINUE TO SPREAD ACROSS THE FORECAST AREA THIS
EVENING. CIGS ARE IN THE IFR RANGE ACROSS MISSISSIPPI AND SOMEWHAT
SIMILAR CONDITIONS SHOULD SPREAD EASTWARD WITH THE RAIN SHIELD JUST
AHEAD OF A COLD FRONT. EXPECTING A WIND SHIFT WITH THE COLD FRONT
AROUND 06Z FOR KBHM AND 08Z FOR KMGM WITH CIGS APPROACHING THE
UPPER END OF IFR CATEGORY RIGHT AROUND THE SAME TIME. CIGS IN THE
IFR TO MVFR RANGE BEHIND THE FRONT WILL CONTINUE AFTER DAYBREAK
FOR MOST SITES WITH CIGS EXPECTED TO RISE IN THE AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     40  44  23  45  28 / 100  20   0   0   0
ANNISTON    40  44  24  45  28 / 100  20   0   0   0
BIRMINGHAM  38  43  24  44  29 / 100  10   0   0   0
TUSCALOOSA  36  44  25  46  29 /  90  10   0   0   0
CALERA      38  44  25  45  30 / 100  10   0   0   0
AUBURN      43  49  27  48  33 / 100  20   0   0   0
MONTGOMERY  42  49  25  49  31 / 100  20   0   0   0
TROY        43  48  25  49  30 / 100  20   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

16/87
Hazardous weather outlook, Dec 28, 6:37 PM CST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
637 PM CST FRI DEC 28 2012

ALZ011>015-017>050-300045-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
637 PM CST FRI DEC 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

Nearby

River Flood Warnings in Alabama, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.